Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jan 22, 2017, 9:21 AM EST for McIntosh County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2017, 9:21 AM EST (14:21 UTC)
- Expired
- Jan 22, 2017, 9:45 AM EST
- In force
- 24 min
- Issued by
- NWS Charleston, SC
County McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 106 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 2.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 376 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 8.3
The text
As transmitted.
815
WWUS82 KCHS 221421
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
921 AM EST SUN JAN 22 2017
GAZ139>141-221445-
Inland McIntosh-Coastal Liberty-Coastal McIntosh-
921 AM EST SUN JAN 22 2017
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY...
At 920 AM EST, National Weather Service doppler radar indicated a
strong thunderstorm over Darien, moving east at 50 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Darien, Wolf Island, Eulonia, Valona, Little Saint Simons Island,
Cox, Meridian and Townsend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3129 8142 3133 8144 3135 8152 3140 8158
3145 8162 3147 8161 3152 8166 3162 8146
3157 8113 3140 8123 3137 8122 3135 8124
3130 8122 3129 8124
TIME...MOT...LOC 1420Z 278DEG 42KT 3141 8146
$$
CBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jan 22, 8:05 AM EST, 1 hour 16 minutes earlier.
Area forecast discussion, Jan 22, 8:05 AM EST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
805 AM EST Sun Jan 22 2017
***A SIGNIFICANT TORNADO OUTBREAK EXPECTED ACROSS SOUTH GEORGIA
LATE TODAY INTO THIS EVENING***
.SYNOPSIS...
A strong area of low pressure will develop over the southeast as
it deepens near the southern Appalachians late today and
tonight. This allows for a strong cold front to push through the
area during tonight. Weakening low pressure will pass by to the
north on Monday, before high pressure returns through mid week.
Another cold front will cross the area late in the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
***A SIGNIFICANT TORNADO OUTBREAK EXPECTED ACROSS SOUTH GEORGIA
LATE TODAY INTO THIS EVENING***
A warm front stretches across the region this morning, situated
near the Savannah River Valley, then loops just off the coast
and is situated parallel to the SC coast. This feature lifts
north of the area this afternoon, as a wave of low pressure
along the front lifts into NC. Vigorous cyclogenesis develops
over AL and heads toward the Appalachians in response to a
potent and abnormally deep closed low near the lower MS valley.
The surface low deepens down to near 986 mb by evening, and a
trailing cold front from the low sweeps into and through our
forecast area during the early part of tonight.
A mid level short wave moving through, height falls aloft and
upper divergence with a 100+ upper jet in sync with a 40-45 kt
low level jet will allow for considerable coverage of showers
and t-storms this morning. Although there is minimal surface
based instability, there is sufficient elevated CAPE and
Showalter Indices are -4 to -6C. Plus shear is extremely
impressive, with 0-1 km bulk shear at least 40 kt and 0-1 km
helicity 200-400 m2/sec2 if not higher. As a result there is a
tornado watch in effect for most of our GA counties through 15z.
As such we have mention of damaging winds and/or tornadoes in
the forecast for much of our GA zones, including Savannah,
Hinesville and Springfield. There have been reports of damage in
Tattnall County and a report of a 56 kt wind gusts at KLHW.
It is possible that the watch may need to be extended in parts
of SC at a later time.
There will be a decrease in convection late this morning and
early this afternoon, as the first short wave pulls away. This
allows for at least some insolation to develop in the warm
sector behind the northward lifting warm front and in advance of
the eastward moving cold front. This will lead to yet another
springlike day, with possible record high temps if there is
enough heating once convection winds down. A few places south of
I-16 in GA could approach 80F, but for most of us mid or upper
70s will be common. The SC beaches will be the coolest with a
S-SW fetch off the cooler waters.
There remains plenty of dynamics and impressive shear during the
late morning into this evening, but the big question is what
impact or disruption does the morning convection have on
another round of possible severe storms late in the day. The
location and track of both the surface low and that aloft looks
to be displaced a little too far to the W-NW and its movement is
more N-NE rather than E as it draws closer to the CWFA. But the
pressure drops about 10-15 mb from this morning into the
evening. That would certainly be problematic. While the best QG
forcing does stay to our W-NW through the day, and there is
some influx of maritime air into our SC coastal corridor, there
is considerable shear and forcing from both a 50-60 kt low level
jet brushing the coast, mid level dry air and the overall large
scale forcing for ascent with impressive dynamics and upper
divergence. This could allow for another and possibly more
widespread round of severe weather from roughly 4 to 10 pm.
Provided there is enough destabilization that does indeed take
place and the impressive thermodynamics such as 55 TTI, LI's of
-6 to -8 and SBCAPES of 1500-2000 j/kg are realized. It's hard
to gage exactly how this will pan out since this is extremely
unusual for mid winter, but with SHERBS3 values of 1-1.5 and Sig
Tor of 3-4 there could be some stronger tornadoes, with discrete
and long track supercells and bowing segments late in the day
and this evening. SPC has upgraded much of our Georgia counties
to a HIGH risk of Severe Weather, with Moderate risk elsewhere.
An outbreak of tornadoes in Georgia is possible. This is a
unusual situation for anytime of the year, but unheard of for
January!
A noted dry slot will develop behind the cold front as it sweeps
offshore tonight, and rain chances drop off quickly during the
late evening and overnight. However, some late night showers
could move back in across our NW tier as the upper low draws
closer.
There remains a risk for a Wind Advisory for at least the coastal
counties of SC this evening, due to impressive pressure falls as
much as 1-1.5 mb/hr from about 5 pm to 11 pm. That along with a
packed gradient and the passage of a 50-60 kt low level jet
could allow for a few hours of wind gusts near 40 mph.
What is more certain is that winds across Lake Moultrie will
reach at least 20 kt sustained and/or 25 kt gusts this afternoon
through tonight. As a result we have issued a Lake Wind
Advisory.
QPF: There remains a risk for at least minor flooding due to
periods of heavy convective rains today, but also a low end risk
for flash flooding. This is most especially in areas that
received heavy rains yesterday. Large scale forcing and the
PWats that are 150-175% of normal will support an additional 1-2"
of rain today into tonight, with locally higher amounts.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
Monday: A strong low pressure system centered over the western
Carolinas at daybreak will slowly lift northeast through the day.
Some lingering moisture may result in a few light showers in the
morning, then precipitation chances should decrease later in the day
as drier air works into the area. Slight chance PoPs seem
reasonable. A tight pressure gradient will result in gusty west
winds. Gusts up to 35 mph will be possible during peak heating
hours, especially across the southern zones. Deep downslope flow
will keep highs above normal, mainly in the mid 60s. Lows Monday
night in the low to mid 40s.
Tuesday into Wednesday: Weak upper ridging will take place Tuesday
while surface high pressure begins to build into the area. On
Wednesday, the surface high will drift east over Florida and then
into the Atlantic ahead of an approaching cold front. Should be a
quiet and pleasant couple of days. Temperatures will continue to be
above normal, with highs warming from the mid 60s Tuesday to low 70s
on Wednesday.
Lake Winds: Winds will become gusty around and over Lake Moultrie on
Monday. Winds are expected to gust to 25 knots thus a Lake Wind
Advisory is in effect.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
A cold front will approach Wednesday night and then cross the area
Thursday. Moisture looks to be fairly limited so current PoP scheme
only features 20-30% chances. High pressure will return in its wake
and persist through much of the weekend. Temperatures above normal
Thursday will finally moderate closer to normal behind the cold
front.
&&
.AVIATION /13Z SUNDAY THROUGH THURSDAY/...
Convective rains will continue to impact KSAV and KCHS this
morning in response to a nearby warm front and significant
large scale forcing. Flight restrictions will be common through
at least 16Z with SHRA and even the chance for TSRA.
For the late morning and into this afternoon the risk for
convection diminishes, and the terminals should improve at least
into the upper end of MVFR weather if not the lower VFR range.
But this will be only temporary as additional convection could
arrive in the form of a squall line or as discrete storms late
in the day and this evening. Additional flight restrictions
could occur. For now we have just VCSH, but TSRA is again
possible, along with heavy rains and strong winds.
It also be windy late this morning through this evening, with
mixing tapping into the stronger winds in the lower levels and a
tightening gradient in response to the upstream low. S-SW winds
will reach near 30 kt at times.
Extended Aviation Outlook: Periods of flight restrictions are
likely into Monday. VFR will return thereafter. Gusty winds
will impact the terminals Monday.
&&
.MARINE...
Today: Hazardous weather conditions will develop across the
coastal waters in response to a developing area of low pressure
across GA and AL. While winds will be tempered a little by warm
advection and has been altered over the SC waters by the morning
convection, given 30-40 kt or geostrophic winds at 1000 mb, we
have SCA's in effect for all waters throughout the day,
including Charleston Harbor. S-SW winds will reach as high as
20-30 kt, and seas will build to 4-7 ft within 20 nm and 6-9 ft
across the outer GA waters.
Tonight: The SCA's will transition into a Gale Warning for
AMZ374, and a Gale Watch for AMZ350, but continuing elsewhere.
This occurs with large isallobaric pressure falls followed by
strong height falls aloft. It is possible that the other waters
could also require a Gale Warning at a later time.
Severe Weather: There looks to be two rounds of severe weather
possible; first this morning and the second this evening.
Damaging winds and possible waterspouts are the most common
hazards, although lightning strikes and reduced visibility in
heavy rains will also occur.
Monday through Friday: Hazardous marine conditions will be ongoing
at the start of the period as a strong low pressure system remains
nearby. At least Small Craft Advisories will be in effect for all
waters including the Charleston Harbor. There will be a chance for
gale force gusts, especially in the outer Georgia waters. Will
continue to assess trends. The low will lift northeast away from the
area on Tuesday and winds/seas will begin to subside. High pressure
will build in its wake and prevail through mid week with no marine
issues expected. A cold front will cross the waters Thursday with
another round of small craft advisories possible.
&&
.CLIMATE...
Record High Minimum Temperatures for Sunday January 22:
KCHS: 59 set in 1972
KCXM: 66 set in 1937
KSAV: 64 set in 1937
Record High Maximum Temperatures for Sunday January 22:
KCHS: 80 set in 1999
KCXM: 76 last set in 1937
KSAV: 80 last set in 1937
Record Rainfall for Sunday January 22:
KCHS: 1.77 inches set in 1999
KCXM: 1.67 inches set in 1973
KSAV: 1.33 inches set in 1966
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Lake Wind Advisory from 1 PM this afternoon to 7 PM EST Monday
for SCZ045.
MARINE...Small Craft Advisory until 7 AM EST Tuesday for AMZ352-354.
Gale Watch from 7 PM EST this evening through late tonight for
AMZ350.
Small Craft Advisory until 7 PM EST this evening for AMZ350.
Small Craft Advisory until 4 PM EST this afternoon for AMZ374.
Gale Warning from 4 PM this afternoon to 1 AM EST Monday for
AMZ374.
Small Craft Advisory until 1 AM EST Tuesday for AMZ330.
&&
NEAR TERM...
SHORT TERM...
LONG TERM...ECT
AVIATION...
MARINE...
CLIMATE...Hazardous weather outlook, Jan 22, 8:08 AM EST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 808 AM EST SUN JAN 22 2017 GAZ099>101-114>119-137>141-231315- CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN- INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY- INLAND MCINTOSH-COASTAL MCINTOSH- 808 AM EST SUN JAN 22 2017 ...TORNADO WATCH 19 IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SEVERE THUNDERSTORMS...A STRONG AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP AND MOVE ACROSS ALABAMA AND NORTH GEORGIA LATE TODAY. THIS SYSTEM IS EXPECTED TO PRODUCE THUNDERSTORMS ACROSS SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA...SOME OF WHICH COULD BE SEVERE. THE PRIMARY THREATS WILL BE LONG TRACK TORNADOES...WITH AN OUTBREAK OF TORNADOES POSSIBLE. IN ADDITION...DAMAGING WIND GUSTS AND LARGE HAIL WILL BE POSSIBLE AS WELL. THE MAIN TIME PERIOD FOR SEVERE THUNDERSTORMS WILL BE BETWEEN 4 AND 10 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-SCZ040-042>044-047>052-231315- JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 808 AM EST SUN JAN 22 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...A STRONG AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP AND MOVE ACROSS ALABAMA AND NORTH GEORGIA LATE TODAY. THIS SYSTEM IS EXPECTED TO PRODUCE THUNDERSTORMS ACROSS SOUTHEAST GEORGIA AND SOUTHERN SOUTH CAROLINA...SOME OF WHICH COULD BE SEVERE. THE PRIMARY THREATS WILL BE DAMAGING WIND GUSTS AND ISOLATED TORNADOES...BUT LARGE HAIL WILL BE POSSIBLE AS WELL. THE MAIN TIME PERIOD FOR SEVERE THUNDERSTORMS WILL BE BETWEEN 4 AND 10 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ350-231315- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 808 AM EST SUN JAN 22 2017 ...GALE WATCH IN EFFECT FROM 7 PM EST THIS EVENING THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. SEVERE THUNDERSTORMS...A STRONG AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP AND MOVE ACROSS ALABAMA AND NORTH GEORGIA LATE TODAY. THIS SYSTEM IS EXPECTED TO PRODUCE THUNDERSTORMS ACROSS THE LOCAL WATERS...SOME OF WHICH COULD BE SEVERE. THE PRIMARY THREATS WILL BE DAMAGING WIND GUSTS AND ISOLATED WATERSPOUTS...BUT LARGE HAIL WILL BE POSSIBLE AS WELL. THE MAIN TIME PERIOD FOR SEVERE THUNDERSTORMS WILL BE BETWEEN 4 AND 10 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALES...GALE FORCE WIND GUSTS COULD REDEVELOP MONDAY AND MONDAY NIGHT. GALE WATCHES AND WARNING COULD EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-352-354-231315- CHARLESTON HARBOR- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 808 AM EST SUN JAN 22 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...A STRONG AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP AND MOVE ACROSS ALABAMA AND NORTH GEORGIA LATE TODAY. THIS SYSTEM IS EXPECTED TO PRODUCE THUNDERSTORMS ACROSS THE LOCAL WATERS...SOME OF WHICH COULD BE SEVERE. THE PRIMARY THREATS WILL BE DAMAGING WIND GUSTS AND ISOLATED WATERSPOUTS...BUT LARGE HAIL WILL BE POSSIBLE AS WELL. THE MAIN TIME PERIOD FOR SEVERE THUNDERSTORMS WILL BE BETWEEN 4 AND 10 PM. GALES...GALE FORCE WINDS COULD DEVELOP ACROSS THE WATERS TONIGHT. A GALE WARNING COULD BE REQUIRED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALES...GALE FORCE WIND GUSTS COULD DEVELOP MONDAY AND MONDAY NIGHT. GALE WATCHES AND WARNING COULD EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ374-231315- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 808 AM EST SUN JAN 22 2017 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. SEVERE THUNDERSTORMS...A STRONG AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP AND MOVE ACROSS ALABAMA AND NORTH GEORGIA LATE TODAY. THIS SYSTEM IS EXPECTED TO PRODUCE THUNDERSTORMS ACROSS THE LOCAL WATERS...SOME OF WHICH COULD BE SEVERE. THE PRIMARY THREATS WILL BE DAMAGING WIND GUSTS AND ISOLATED WATERSPOUTS...BUT LARGE HAIL WILL BE POSSIBLE AS WELL. THE MAIN TIME PERIOD FOR SEVERE THUNDERSTORMS WILL BE BETWEEN 4 AND 10 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALES...GALE FORCE WIND GUSTS COULD DEVELOP MONDAY AND MONDAY NIGHT. GALE WATCHES AND WARNING COULD EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ045-231315- INLAND BERKELEY- 808 AM EST SUN JAN 22 2017 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST MONDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. SEVERE THUNDERSTORMS...A STRONG AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP AND MOVE ACROSS ALABAMA AND NORTH GEORGIA LATE TODAY. THIS SYSTEM IS EXPECTED TO PRODUCE THUNDERSTORMS ACROSS BERKELEY COUNTY...SOME OF WHICH COULD BE SEVERE. THE PRIMARY THREATS WILL BE DAMAGING WIND GUSTS AND ISOLATED TORNADOES...BUT LARGE HAIL WILL BE POSSIBLE AS WELL. THE MAIN TIME PERIOD FOR SEVERE THUNDERSTORMS WILL BE BETWEEN 4 AND 10 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jan 22, 5:42 AM EST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
542 AM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 AM NON-TSTM WND GST 1 SSW TYBEE ISLAND 31.99N 80.85W
01/22/2017 M44 MPH CHATHAM GA MESONET
REPORT FROM THE WEATHERFLOW SITE AT TYBEE SOUTH.
&&
EVENT NUMBER CHS1700033
33Special weather statement, Jan 22, 6:08 AM EST, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Charleston SC
608 AM EST SUN JAN 22 2017
GAZ099>101-114>116-118-137-138-221200-
Bulloch-Evans-Candler-Tattnall-Effingham-Inland Liberty-Inland
Chatham-Inland Bryan-Long-
608 AM EST SUN JAN 22 2017
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...EVANS...
LIBERTY...BULLOCH...CANDLER...EFFINGHAM...CHATHAM...LONG AND TATTNALL
COUNTIES...
At 608 AM EST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles north of
Bellville to near Baxley, and moving east at 65 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Hinesville, Reidsville, Springfield, Claxton, Pembroke, Ludowici,
Fort Stewart and Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3236 8197 3251 8124 3246 8119 3174 8143
3169 8187 3173 8191 3175 8191 3176 8195
3179 8195 3179 8199 3182 8202 3183 8205
3187 8211 3190 8211 3189 8213 3191 8213
3191 8222
TIME...MOT...LOC 1108Z 261DEG 55KT 3225 8197 3170 8230Local storm report, Jan 22, 7:08 AM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
708 AM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 AM TSTM WND GST MIDCOAST REGL AIRPORT 31.89N 81.59W
01/22/2017 M64 MPH LIBERTY GA ASOS
THE ASOS SITE KLHW ON WRIGHT ARMY AIRFIELD AT FORT
STEWART MEASURED A 56 KNOT WIND GUST WITH A PASSING LINE
OF THUNDERSTORMS.
&&
EVENT NUMBER CHS1700034
BSHLocal storm report, Jan 22, 7:25 AM EST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
725 AM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 AM TSTM WND GST HUNTER ARMY AIRFIELD 32.01N 81.13W
01/22/2017 M48 MPH CHATHAM GA ASOS
THE ASOS SITE KSVN AT HUNTER ARMY AIRFIELD MEASURED A
42 KNOT WIND GUST WITH A PASSING LINE OF THUNDERSTORMS.
&&
EVENT NUMBER CHS1700035
BSHLocal storm report, Jan 22, 8:10 AM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
810 AM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 AM TSTM WND DMG 2 SW BLOOMINGDALE 32.12N 81.32W
01/22/2017 CHATHAM GA EMERGENCY MNGR
CHATHAM COUNTY EM REPORTS A TREE DOWN ACROSS THE
ROADWAY NEAR THE INTERSECTION OF BLOOMINGDALE RD AND
PINE BARRON RD. ANOTHER LARGE PINE TREE REPORTED DOWN ON
BRAMPTON RD. TIME ESTIMATED FROM RADAR
&&
EVENT NUMBER CHS1700036
CBSpecial weather statement, Jan 22, 9:21 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
921 AM EST SUN JAN 22 2017
GAZ139>141-221445-
Inland McIntosh-Coastal Liberty-Coastal McIntosh-
921 AM EST SUN JAN 22 2017
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY...
At 920 AM EST, National Weather Service doppler radar indicated a
strong thunderstorm over Darien, moving east at 50 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Darien, Wolf Island, Eulonia, Valona, Little Saint Simons Island,
Cox, Meridian and Townsend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3129 8142 3133 8144 3135 8152 3140 8158
3145 8162 3147 8161 3152 8166 3162 8146
3157 8113 3140 8123 3137 8122 3135 8124
3130 8122 3129 8124
TIME...MOT...LOC 1420Z 278DEG 42KT 3141 8146
CBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 3:48 AM EST | Lake Wind Advisory | CHS | Berkeley | 47 hr |
| Jan 22, 3:49 AM EST | Gale Watch | CHS | 11 hr | |
| Jan 22, 3:49 AM EST | Gale Warning | CHS | 51 hr | |
| Jan 22, 6:35 AM EST | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 40 min |
| Jan 22, 7:24 AM EST | Special Marine Warning | CHS | 51 min | |
| Jan 22, 9:56 AM EST | Special Marine Warning | CHS | 94 min | |
| Jan 22, 3:06 PM EST | Areal Flood Advisory | CHS | Charleston | 84 min |
| Jan 22, 2:39 AM EST | Special Weather Statement | CHS | Bulloch, Evans, Tattnall | 36 min |
| Jan 22, 3:16 AM EST | Special Weather Statement | CHS | Bulloch, Candler, Evans, Tattnall | 59 min |
| Jan 22, 4:40 AM EST | Tornado Warning | CHS | Bryan, Chatham, Effingham, Liberty | 35 min |
| Jan 22, 5:52 AM EST | River Flood Warning | CHS | Tattnall, Toombs | 11 days |
| Jan 22, 6:08 AM EST | Special Weather Statement | CHS | Bryan, Bulloch, Effingham, Evans, Liberty, Long and 1 more | 52 min |
| Jan 22, 8:53 AM EST | Areal Flood Advisory | CHS | Chatham | 52 min |
| Jan 22, 10:54 AM EST | River Flood Warning | CHS | Bryan, Bulloch, Chatham, Effingham | 16 days |
| Jan 22, 1:46 PM EST | Special Weather Statement | CHS | McIntosh | 29 min |
| Jan 22, 6:36 PM EST | Severe Thunderstorm Warning | CHS | Long, McIntosh | 24 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.